| Model Number |
KD-V411M-0725 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the subject device knife broke when electricity was applied.The issue occurred during a diagnostic endoscopic retrograde cholangiopancreatography procedure that was completed using a similar device.There were no reports of patient harm.
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for inspection and the reported failure was confirmed.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: the cutting wire where the wire coating was torn came into contact with the distal end of the endoscope when the forceps elevator was raised.It is likely an electric conduction was activated and caused the cutting wire to become hot instantly at the contact point.As a result, the cutting wire broke.However, the exact cause could not be determined due to investigation results was insufficient to identify the cause of the problem.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
Event or Problem Description
No additional information received from customer.